TheLupusSite.com banner

1 - 9 of 9 Posts

·
Registered
Joined
·
9 Posts
Discussion Starter #1
Hi all, I've been diagnosed with lupus for a couple of months, first thought it was RA but then no lupus, started to affect my legs which has now eased a bit but now affecting my right arm which affecting my job, feel really alone and unable to explain how I feel, frightened about my arm, can I build up the muscles or is the muscles the problem as you can tell I'm babbling, would be grateful of any help to guide me in the right direction,

Thanks Senior
 

·
Inky
Joined
·
249 Posts
Hello

I am sorry you have had to have a lupus diagnosis, but don't despair there is life after lupus as a lot of us here will tell you. My legs are quite bad some days and not others.

Have you asked your rheumatologist or doctor about your arm. It really does depend on the exact nature of the problem as it could be muscles, tendons, joints. How is it hurting you and what are you no longer able to do? Is your job very physical?

It takes a while to adjust to this illness and it can be quite scary. Just keep asking questions and someone will come up with the answer or point you in the right direction.

Welcome to the lupus list
Love
Sara
 

·
Registered
Joined
·
642 Posts
hi Senior and welcome.

Sorry you are not doing so well.
What was your criteria for diagnosis (pain? bloods? fevers?).
Are you on any treatment as yet?

Many can sympathise with that first fear of the unknown and wondering how your lupus will affect you. It's a very individual disease but there is usually somebody on the message boards who will have experienced what you are going through.

Take care and good luck.
 

·
Registered
Joined
·
7,800 Posts
Hello there and welcome :)

I'm sorry to hear how things have been for you recently. I hope that you have been started on treatment with your diagnosis?

Hopefully you will get good relief from treatment.

speak soon and if you have any questions just ask away!

Katharine
 

·
Registered
Joined
·
9 Posts
Discussion Starter #5
I was diagnosed through routine blood tests by my GP as I was always picking up flu, apparently I has peaks in whatever test it was as was referred to a rheumatologist who has prescribed Etopan 600mg, this I think has been keeping it level but lately it is affecting the strength in my arm which as I work with elderly etc. sometimes I need my strength, typing etc., it just aches then, but have to be risk assessed due to lack of strength possible injury to myself and others so feel a bit useless, will they get rid of me (although really I know they wouldnt unless they had to), will tell the Dr when I see him, I think it affects my muscles-soft tissue and wondered if i need to build strength up or will that make it worse, just thinking a lot.
Thanks for your replies is nice to know people understand.
 

·
Registered
Joined
·
4,369 Posts
Hi Senior,

Welcome to this site! I am sorry to hear about the problem youre having with your arm, I'm sure the best thing is to talk it through with your GP or Rhuematologist!

Etopan if I'm correct is a NSAID, which should help with inflammation! Have you been started on Plaquenil (a base-line drug for Lupus)?

Take care!

Lesley
 

·
Registered
Joined
·
9 Posts
Discussion Starter #7
what is this base line drug and what does it do I thought nsiads or steroids were my only option ;)
 

·
Registered
Joined
·
7,800 Posts
Hello again senior :)

No No! Steroids and NSAIDs are really NOT your only option.

Plaquenil is an anti-mailarial drug which for some reason is very favourable in the treatment of lupus. It is a VERY safe drug to take for the majority of people and has few or no side effects.

It is used as a baseline drug because it reduces the frequency and severity of flares therefore better controlling the disease. It also has other beneficial side effects such as lowering cholesterol.

Occasionally people don't tolerate plaquenil well and then there are other anit-malarials that can be looked at too as well as (for more severe disease activity) immunosuppressant drugs. These last have more side effects but are still far preferable to being on steroids long-term.

bye for now,
Katharine
 

·
Registered
Joined
·
5 Posts
tinggling pain

I was diagnosed with lupus 15 yrs ago, this was after a 2 year battle with the doctors trying to make them listen to me. It was a relief to finally be told I wasnt going mad.
Anyway I have have 15 yrs of mild symptons, taking ibuprofen etc when the joints hurt . Then in March this year I started to feel unwell and ended up in hostpital for six weeks while they did every test going, finally they found that the lupus had attacked my kidney. I am now on steroids and cellcept, I dont have many good days and wonder if I will ever be the same again . One of my many symptons is that I get a tinggling feeling up the right side of my brain, I get it 5 or 6 times a day and worry I may have a stroke. Has anyone else suffered from this.

Cleo
 
1 - 9 of 9 Posts
Top